Betablocker

Beta blockers are a group of medicines that work by decreasing the heart activity by blocking the action of hormones like adrenaline and noradrenaline. It is mainly used in the treatment of high blood pressure, heart arrhythmias, heart failure, angina, heart attacks, migraines, etc. Examples of beta blockers include Atenolol, Bisoprolol, Propranolol, Metoprolol, and Nadolol.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

My anion gap remains around 20 mmol/L. Is this bad?

Query: Hello doctor, I am a 32 year old female, and I went to the ER four days back for SVT. Apparently, my anion gap was 20 mmol/L. Is this bad? The BUN was less than 3, ionized calcium was 1.11 and low creatinine. I am freaking out as no one went over the results with me. I have had four cases of SVT ...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. Firstly, low BUN (blood urea nitrogen) and creatinine levels are not a matter of worry. Normal BUN range is from 2.5 to 7.1 mmol/L. Also, ionized calcium is a bit lower but still normal. Anion gap is high, but it has got significance if you have acidosis as well l...  Read Full »

Kindly suggest a medicine to control my blood pressure, which is always high.

Query: Hi doctor,My blood pressure is always high between 170/110 mmHg and 190/115 mmHg. My complete blood count report showed hemoglobin 18, platelet 150, MCH 26 and others normal. Please suggest medicine.  Read Full »


Dr. Isaac Gana

Answer: Hello,Welcome to icliniq.com.You need to do a lipid profile test and an ECG (electrocardiogram). Your blood pressure is too high at 190/115 mmHg. You risk organ damage with this level of blood pressure.I usually prescribe a combination of beta-blockers, diuretics, and statins depending on your lipid...  Read Full »

Is it acceptable to get the COVID vaccine while taking other medications?

Query: Hi doctor, My wife and I are scheduled for the first dose of the COVID vaccine on the twenty-seventh of this month. Below are the medicines we take for our thyroid, BP, asthma, or allergy. Please tell me if we need to discontinue these medications to have no cross-reaction with the vaccine and thes...  Read Full »


Dr. Sugreev Singh

Answer: Hi, Welcome to icliniq.com. Both of you can take vaccines without any hesitations. These medications do not have any interaction with the vaccine. But you can stop multivitamins if you do not have any symptoms at all. Multivitamins should be taken as precautions if you were in contact with the COV...  Read Full »

Should I be concerned about my bizarre episode of palpitations?

Query: Hi doctor,Earlier at work, I experienced the most bizarre episode of palpitations I can remember. I do find them to occur fairly regularly once in every couple of days. Today, however, rather than just the one small bubbling and skipping feeling, it happened in sequences shortly one after the other ...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. There are two possibilities like heart issues and even anxiety related. It is likely to be a cardiac arrhythmia like premature complexes, PSVT (paroxysmal supraventricular tachycardia) or atrial fibrillation. We first need to find out the cause, and so yo...  Read Full »

Do beta-blockers help in treating tremors?

Query: Hi doctor,I am 28 years old. I am suffering from the tremor. Initially, the tremor was not so severe and now, it is severe with shaking hands and head. I came to know that beta blockers are helpful in curing it. Is that true? Can you please suggest if there is any medication for it.  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hi, Welcome to icliniq.com. I read your query and understand your concerns. First of all, I would like to inform you that it is not possible to tell whether beta blockers are effective as the presence of tremor can occur due to various medical conditions such as hyperthyroidism, alcohol abuse, anxi...  Read Full »

Can antihypertensive drugs cause erectile dysfunction?

Query: Hi doctor, I have high blood pressure, and I have been prescribed with a medication I often forget to take. I have never had a problem with erections. The other night I had a good one when cuddling with my girlfriend, but it went away when things started to get sexual. We both tried to get it back ...  Read Full »


Dr. Samer S J Altawil

Answer: Hi, Welcome to icliniq.com. Thanks for consulting. Erectile dysfunction has many causes like psychological which happen suddenly and usually in the short term, like few days. With this type, there will be good sexual desire and morning erections. Organic is caused by low testosterone level with t...  Read Full »

Can Capoten therapy be given to a patient who is already taking a diuretic?

Query: Hi doctor, I have a question about a scenario regarding blood pressure medicine and wanted to ask an expert. If say, an older person over the age of 80, who has hypertension but is on a medicine that is a combination of a beta-blocker and diuretic that is keeping it controlled, then one day the rea...  Read Full »


Dr. Muhammad Zohaib Siddiq

Answer: Hi, Welcome to icliniq.com. Thanks for the query. If the patient's blood pressure is controlled on her medicines, and one day it rises suddenly, then look for the cause such as: Sleeplessness. Anxiety or stress or anger. Fear. Fever or headache. Fight or quarrel. Family dispute. Treatment ...  Read Full »

I have tachycardia at night time which disturbs my sleep. What to do?

Query: Hello doctor, I am a 55 year old postmenopausal woman, who is 223 pounds and 5 foot 8 inches height. I have no known heart conditions except for many PVCs and PACs. I was recently diagnosed and picked up on a 48-hour Holter with atrial flutter. My doctor did not say that I had aFib. Doctor wants me ...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. Episodic tachycardia in the setting of PAC and PVC (premature atrial and ventricular contractions) is suggestive of arrhythmia, may be atrial fibrillation or flutter. We should try to find the cause for it. Do you smoke or have alcohol or any other stimulant drugs...  Read Full »

Will BP medication cause breathing problems?

Query: Hello doctor, I am a 62-year-old male. I have high BP and essential tremor. I was on Betacap 40 and Losartan 50, but have stopped since I was not comfortable and developed breathing problems. Now I am on Telma 80 and Tenormin 50. This takes care of my essential tremor as well. I am concerned that I...  Read Full »


Dr. Sandeep V Nair

Answer: Hello, Welcome to icliniq.com. Beta-blockers treat essential tremor like Propranolol (Betacap), and Tenormin (Atenolol) is another such beta-blocker. Breathlessness is a known side effect of beta-blockers. Atenolol (Tenormin), however, is a cardioselective B1 blocker. Hence it is also used as a drug...  Read Full »

Kindly suggest a treatment for my brother's heart problem.

Query: Hello doctor,For a few months, my brother is suffering from cough with asthma. When we consulted our doctor, he asked us to get a few tests like echo and CT scan. From the test reports, he was detected with some heart problem. Some doctors said that as thrombus and some said as mass. I have attached...  Read Full »


Dr. Rishu

Answer: Hello, Welcome to icliniq.com. It is a rhabdomyoma of heart. Rhabdomyoma is a benign tumor and in your brother case, it is present in the heart. As it is in the left atrium of heart, it is causing the size of cavity of the heart to increase. Cough and breathing problem you are facing are because o...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.